# SDR 2016FA0000144

- Difficulty date: March 25, 2016
- Submitted: March 25, 2016
- Operation: General aviation
- Aircraft: N104TS
- Make and model: Diamon DA 42
- Aircraft serial: 42053
- Aircraft time: 4,221 hours
- Engine: Austro E4
- Engine time: 1,293 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: E4B
- Part serial: E4B00169
- Condition: Power Loss
- Part time: 1,293 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, R, J
- Precautionary procedure: E, D

## Discrepancy

DURING GROUND RUN, FOR WORK ON OPPOSITE, ENGINE NOT THE EFFECTED ENGINE, THE ENGINE EXPERIENCED A RPM DROP DURING THE FULL POWER CHECK, ACCOMPANIED BY WHAT LOOKED LIKE SMOKE AND OR OIL MIST, VERY ROUGH RUNNING CONDITION, AND ECU FAULT, BOOST PRESSURE FAILURE.  POWER WAS PULLED BACK AND THE TEST RUN ABORTED AND IMMEDIATE TAXI BACK TO THE HANGAR.  SEVERE OIL LOSS WAS NOTED OUT THE BREATHER TUBE UNDER WING, WE ESTIMATE APPROXIMATELY 1 LITER LOST.  INSPECTION OF THE AIR OIL SEPARATOR AND LINES SEEMS NORMAL. COMPRESSION LOST ON CYLINDER NR 3.  COMPRESSION LOSS FOUND TO BE FROM HOLE IN NR 3 PISTON, NO DEFECTS FOUND WITH CYLINDER HEAD. NOTE: THIS IS THE 4TH ENGINE FAILURE THAT WE HAVE HAD AND DIFFERENT ISSUES.  I WOULD LIKE TO REQUEST THAT MFG IS INVESTIGATED FOR THE FAILURES THAT THEY ARE SEEING.  AN AIRCRAFT REP HAS INFORMED ME THAT THIS IS THE 2ND HOLE IN THE PISTON THAT HE KNOWS OF.  THE TBO FOR THESE ENGINES ARE AT 1800, NONE OF OUR ENGINES FROM THIS MFG  HAVE MADE IT TO TBO.  THIS IS VERY CONCERNING.  WE OPERATE ALL THESE ACFT IN A FLIGHT SCHOOL ENVIRONMENT AND THIS MAY NOT BE THE ACFT FOR A FLIGHT SCHOOL ENVIRONMENT.
